Tuesday, November 27, 2007

Best Withdrawal EVAR

I somewhat involuntarily took myself off the Lexapro, and let me tell you, it is going GREAT.

The night before Thanksgiving my prescription ran out. My pharmacy was closed until Friday, but I knew going without the crazy pills for couple of days wouldn't be a big deal. However, when I called for my refill, I discovered that my doctor's office never called it in. At first I freaked out and started making frantic phone calls. But, I already had an appointment scheduled for tomorrow, so I figured I'd just see how it turned out.

Whatever havoc I've accidentally wreaked on my brain chemistry has resulted in relentless optimism and excessive enthusiasm for just about everything. Yay, everything!

At first it seemed I had achieved a surprising level of mental stability and emotional maturity. For example, see my very reasonable post about my employment issues. Then I thought I was just feeling cheerful.

But now I'm having trouble falling asleep because I'm just having so much fun! lying there, thinking about stuff. My mother-in-law brought over some persimmons, which I had never tried before. When I tasted one, it was so excellent that I exclaimed out loud, all alone in my kitchen, "Persimmons! Fuck yeah!" This evening I noticed that it was 6:30, so I pumped my fists in exultation that it was 6:30! All right, 6:30! I don't know why.

I sort of feel like I just got off a roller coaster - sort of giddy and wobbly with a funny feeling in my stomach. I can only imagine I'm veering into some sort of drug withdrawal induced mania. It's really fun, but I'm glad I have a doctor appointment before I start skipping around the neighborhood naked, tossing flowers at everyone. Except they're not really flowers. They're like, rubber bands or something. You know, because I'm ker-RAY-zee.


SerenitySprings said...

I was on Paxil after my divorce because of the crazy. I think I stayed on it about 9 months and going off of it was one of the best decisions I've ever made. My whole life changed. The drug was great when my serotonin level needed leveling out but once the drug did its thing, I was able to function as a relatively normal human being. Until I stopped sleeping. But it's been 11 years since I took the drug so YAY me!

witchypoo said...

It sounds like you hit the best level of the drug in your body once you were without it a day or two. I don't know your condition, and I don't even play a doctor on the internet, but could it be that a dosage adjustment could be on the discussion agenda with your health care provider?

UnrulyDuckling said...


That is a really insightful idea that hadn't occurred to me. I will be going back to my doctor to monitor my blood pressure situation, and I will ask her about it.